Alert archive / Oregon / Gale Warnings in 2018

Gale Warning 18, NWS Medford, OR

April 9, 2018

NWS Medford, OR issued this gale warning at Apr 9, 2018, 2:40 AM PDT. It took effect at Apr 10, 2018, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2018, 2:40 AM PDT (09:40 UTC)
In effect from
Apr 10, 2018, 2:00 AM PDT
Expired
Apr 10, 2018, 8:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

699 
WHUS76 KMFR 090940
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
240 AM PDT Mon Apr 9 2018

...Seas will subside tonight...
...Gales expected Tuesday morning...

.High and steep west swell will subside tonight. A strong cold 
front will bring a period of gale force winds to portions of the 
coastal waters late Monday night into Tuesday morning. The 
remainder of the area will see small craft advisory conditions. 
Seas will remain hazardous after the winds subside.

PZZ350-356-376-092245-
/O.CON.KMFR.SW.Y.0033.000000T0000Z-180409T1200Z/
/O.UPG.KMFR.GL.A.0012.180410T0900Z-180410T1800Z/
/O.NEW.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.NEW.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.NEW.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/
/O.NEW.KMFR.SW.Y.0034.180410T1800Z-180411T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
240 AM PDT Mon Apr 9 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 5 AM PDT EARLY THIS MORNING...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT
   TUESDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 2 AM to 11 AM PDT Tuesday. A
Hazardous Seas Warning has also been issued. This Hazardous Seas
Warning is in effect from 11 AM to 11 PM PDT Tuesday. In
addition...a Small Craft Advisory has been issued. This Small
Craft Advisory is in effect from 2 AM to 11 AM PDT Tuesday. In
addition...a Small Craft Advisory for hazardous seas has been
issued. This Small Craft Advisory for hazardous seas is in effect
from 11 AM to 11 PM PDT Tuesday. The Gale Watch is no longer in
effect. 

* Winds...South winds increasing to 25 to 35 kt late Monday night,
  becoming south to southwest 10 to 20 kt late Tuesday morning.
  Winds will increase again Tuesday night as another front
  approaches the area. 

* Seas...Steep seas will subside below 10 feet later tonight.
  However, steep to very steep wind wave dominated seas will build
  to 11 to 15 feet by late Tuesday morning, when it will become
  dominated by fresh swell with an 11 second period. Seas will
  subside briefly Tuesday evening, but another front will approach
  the area Tuesday night. 
 
* Areas affected...All areas will be affected with the highest
  winds and the heaviest seas seas north of Cape Blanco.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

PZZ370-092245-
/O.CON.KMFR.SW.Y.0033.000000T0000Z-180409T1200Z/
/O.UPG.KMFR.GL.A.0012.180410T0900Z-180410T1800Z/
/O.NEW.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.NEW.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.NEW.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
240 AM PDT Mon Apr 9 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 5 AM PDT EARLY THIS MORNING...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT
   TUESDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 2 AM to 11 AM PDT Tuesday. A
Hazardous Seas Warning has also been issued. This Hazardous Seas
Warning is in effect from 11 AM to 11 PM PDT Tuesday. In
addition...a Small Craft Advisory has been issued. This Small
Craft Advisory is in effect from 2 AM to 11 AM PDT Tuesday. The
Gale Watch is no longer in effect. 

* Winds...South winds increasing to 30 to 40 kt late Monday night,
  becoming south to southwest 15 to 25 kt late Tuesday morning.  
  Winds will increase again Tuesday night as another front
  approaches the area. 

* Seas...Steep seas will subside below 10 feet later tonight.
  However, steep to very steep wind wave dominated seas will build
  to 13 to 16 feet by late Tuesday morning, after which it will
  become dominated by fresh swell with an 11 second period. Seas
  will subside briefly Tuesday evening, but another front will
  approach the area Tuesday night. 

* Areas affected...All areas will be affected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
2 follow-up statements
162 
WHUS76 KMFR 092132
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
232 PM PDT Mon Apr 9 2018

...Gales Warning in effect for Tuesday morning...
...Hazardous seas expected Tuesday morning through Wednesday...
...Gales possible again Wednesday...

.A strong cold front will bring a period of gale force winds to 
portions of the coastal waters Tuesday morning. The remainder of 
the area will see small craft advisory conditions. Seas will 
remain hazardous after the winds subside. Another strong front
is likely to bring another period of gales Wednesday.

PZZ356-101500-
/O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.CON.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.CAN.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/
/O.EXT.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/
/O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
232 PM PDT Mon Apr 9 2018

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM PDT TUESDAY THROUGH
LATE WEDNESDAY MORNING...
...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING...

The National Weather Service in Medford has issued a Gale Watch...
which is in effect from late Tuesday night through Wednesday
morning. The Hazardous Seas Warning has been cancelled. 

* Winds...Increasing to south 25 to 35 kt with gusts 35 to 45 kt
  overnight. Winds are likely to peak between 5 AM and 7 AM PDT
  Tuesday morning. South winds are likely to increase to gales 25
  to 35 kt with gusts 35 to 45 kt again Tuesday night as another
  cold front move through.

* Seas...South winds waves and building west swell will become
  hazardous overnight as winds increase. Southwest seas are
  expected to peak at 10 to 12 feet at a period of 11 seconds or
  less Tuesday afternoon. Southwest seas will build again
  Wednesday morning, likely peaking at 13 to 17 feet at 15
  seconds.

* Areas affected...Warning level conditions are expected mainly
  over the northwestern portion of the area north of Gold Beach.
  Advisory level conditions are expected elsewhere.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ370-101500-
/O.CAN.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.EXB.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/
/O.EXT.KMFR.SE.W.0027.180410T1800Z-180411T0900Z/
/O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
232 PM PDT Mon Apr 9 2018

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO
2 AM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect from 11 AM
Tuesday to 11 AM PDT Wednesday. A Gale Watch has also been
issued. This Gale Watch is in effect from late Tuesday night
through Wednesday morning. The Small Craft Advisory has been
cancelled. 

* Winds...Increasing to south 30 to 40 kt with gusts 40 to 50 kt
  overnight. Winds are likely to peak between 2 AM and 7 AM PDT 
  Tuesday morning. South winds are likely to increase to gales 25 
  to 35 kt with gusts 35 to 45 kt again Tuesday night as another 
  cold front move through.

* Seas...South winds waves and building west swell will become
  hazardous overnight as winds increase. Southwest seas are
  expected to peak at 12 to 15 feet at a period of 11 seconds or
  less Tuesday afternoon. Southwest seas will build again
  Wednesday morning, likely peaking at 16 to 18 feet at 15 
  seconds.

* Areas affected...All areas will be affected.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ350-376-101500-
/O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.CON.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.EXT.KMFR.SE.W.0027.180410T1800Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/
/O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
232 PM PDT Mon Apr 9 2018

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO
2 AM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING...

The National Weather Service in Medford has issued a Gale Watch...
which is in effect from late Tuesday night through Wednesday
morning. 

* Winds...Increasing to south 25 to 35 kt with gusts 35 to 45 kt
  overnight. Winds are likely to peak between 5 AM and 7 AM PDT
  Tuesday morning. South winds are likely to increase to gales 25
  to 35 kt with gusts 35 to 45 kt again Tuesday night as another
  cold front move through.

* Seas...South winds waves and building west swell will become
  hazardous overnight as winds increase. Southwest seas are
  expected to peak at 11 to 14 feet at a period of 11 seconds or
  less Tuesday afternoon. Southwest seas will build again
  Wednesday morning, likely peaking at 14 to 17 feet at 15 
  seconds.

* Areas affected...Warning conditions are generally expected for
  all areas beyond about 3 nautical miles of the coast, as well as
  at and in the vicinity of Cape Blanco.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

BTL

http://www.weather.gov/medford
267 
WHUS76 KMFR 100954
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
254 AM PDT Tue Apr 10 2018

...Gales Warning in effect for this morning... 
...Hazardous seas expected Tuesday morning through Wednesday... 
...Gales possible again Wednesday...

.A strong cold front will bring a period of gale force winds to
portions of the coastal waters early this morning. The remainder 
of the area will see small craft advisory conditions. Seas will 
remain hazardous after the winds subside. Another strong front is 
likely to bring another period of gales Wednesday.

PZZ350-376-102300-
/O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SC.Y.0036.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SE.W.0027.180410T1500Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T1800Z/
/O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
254 AM PDT Tue Apr 10 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...South 25 to 35 kts early this morning. Winds will
  decrease this morning into this evening, then increase to south
  gales 25 to 35 kt with gusts 35 to 45 kt tonight. 
  

* Seas...11 to 14 feet at a period of 11 seconds. Seas diminish
  briefly this evening, then will build again tonight, likely
  peaking at 14 to 17 feet Wednesday. 

* Areas affected...In zone 356...Gales will affect areas mainly
  beyond 5 nm from shore from Port Orford north early this
  morning. By mid morning...Hazardous Seas are expected to affect
  areas beyond 5 nm from shore north of Bandon, elsewhere Small
  craft conditions are expected. In zone 370 Gales will affect
  most of the area early this morning. By mid morning Hazardous
  Seas will affect areas north of Port Orford, elsewhere small
  craft conditions are expected. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ370-102300-
/O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SE.W.0027.180410T1500Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T0900Z/
/O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
254 AM PDT Tue Apr 10 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...South gales 30 to 40 kt with gusts 40 to 50 kt. Winds
  will diminish this morning into this evening, then south gales
  25 to 35 kt with gusts 35 to 45 kt are expected again tonight. 
 
* Seas...Steep wind driven at 12 to 15 feet. Seas will diminish
  late this afternoon into this evening, then will build again
  tonight, likely peaking at 16 to 18 feet at 15 seconds Wednesday
  morning.
 
* Areas affected...All areas will be affected by gales early this
  morning, then hazardous seas from mid morning into tonight. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ356-102300-
/O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SC.Y.0036.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T1800Z/
/O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
254 AM PDT Tue Apr 10 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
8 AM THIS MORNING TO 11 AM PDT WEDNESDAY...

* Winds...South 25 to 35 kt with gusts 35 to 45 kt early this
  morning. Winds will diminish by mid morning into this evening,
  then south winds will increase to gales 25 to 35 kt with gusts 
  35 to 45 kt again tonight.
 
* Seas...Steep wind driven 9 to 11 feet at a period of 11 seconds
  today. Seas will diminish briefly this evening, then build again
  at 13 to 17 feet by Wednesday morning. 

* Areas affected...Warning level conditions are expected mainly 
  over the northwestern portion of the area north of Gold Beach. 
  Advisory level conditions are expected elsewhere. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 9, 12:05 AM PDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 9, 12:05 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion...Corrected
National Weather Service Medford OR
1205 AM PDT Mon Apr 9 2018

Corrected time for Marine section...

Updated Aviation and Marine...

.UPDATE...Current observations are showing mostly clear skies
across the area. Temperatures today will be well above normal, but
we're likely not looking at many records. That being said, one or
two of our climate sites may come close to record values. That
being said, the current forecast looks on track, and have made no
changes for this update.

The main challenge for this forecast will be refining the winds
for the advisory tonight and tomorrow, as well as the snow
forecast for Wednesday. -Schaaf

&&

.AVIATION...09/18Z TAF CYCLE...
VFR conditions will prevail under thin cirrus clouds through this
evening. A strong, but weakening, cold front will increase southerly
winds tonight into Tuesday, greatest along and near the coast and
from the Cascades eastward. A brief period of low level wind shear
is possible around the time of frontal passage in the 12Z-18Z time
frame, mainly along the coast. Partial terrain obscurations are
expected, especially from the Cascades westward, Tuesday morning.
Valley areas away from the coast will experience VFR and localized
MVFR with and shortly after frontal passage. MVFR is expected, at
times, Tuesday morning along and near the coast. BTL

&&

.MARINE...Updated 830 AM PDT Monday, 9 April 2018...
High pressure over the area, centered inland, will continue to
weaken this evening. A strong cold front will bring a period of gale
force winds to portions of the coastal waters late tonight into
Tuesday morning. The remainder of the area will see small craft
advisory conditions. Seas will remain hazardous after the winds
subside. Another cold front will move through Wednesday with another
round of gales for some of the area. Heavy west swell will develop
behind the front, and seas will peak Thursday night around 20 feet
at 16 seconds. BTL

&&

.PREV DISCUSSION... /Issued 504 AM PDT Mon Apr 9 2018/

DISCUSSION...The main forecast change was to issue a Wind
Advisory /NPWMFR/ from early Tuesday morning through Tuesday
afternoon for portions of Lake County, eastern Klamath County, and
eastern Modoc County. This includes the Winter Rim, Warner
Mountains, and Highway 31 from Paisley to Silver Lake. Also, a
slight chance of thunderstorms has been introduced to the coastal
waters and immediate coast on Wednesday night.

There will be an active, wet and windy weather pattern for the
next week with breaks expected today through this evening, Tuesday
night, and Friday afternoon through Saturday night. It will be
unusually warm and dry this afternoon with highs around 10 to 20
degrees above normal. Southerly winds increase and precipitation
is likely to develop early Tuesday ahead of a cold front. The
front will weaken as it moves inland. The next frontal system will
then affect the area Wednesday through Thursday with higher
precipitation amounts and snow levels falling from around 5500
feet to 2500 feet msl. A warm front will brush past to the north
late Thursday night through Friday with light rain, mainly in
southwest Oregon. The next frontal system is then likely on Sunday
into Monday.

The forecast from now through Thursday is largely consistent with
the inherited forecast. The bulk of precipitation with the first
front will be light and occur during Tuesday morning through
early Tuesday afternoon with snow levels falling from around 6500
to around 5000 to 5500 feet msl. A couple of shortwaves in the
southwest flow aloft may bring a very light shower or two on
Tuesday night, mainly near the coast.

Model agreement on timing and strength has improved regarding the
next cold front that will pass through the area Wednesday morning
into Wednesday evening. One change is that the GFS and NAM have
trended slightly weaker with associated southerly wind speeds.
That said, portions of the east side may still receive another
bout of advisory strength southerly winds. Light to moderate
precipitation still looks to be widespread with heavy rain for
Curry County into western portions of Josephine and Siskiyou
Counties. A showery air mass will follow Wednesday night through
Thursday with the potential for an advisory level snowfall in
portions of the Cascades and Siskiyou Mountains.

There is also better model agreement on the timing and strength of
the warm frontal passage late Thursday night through Friday, and
also the strength of ridging on Saturday. Rain will be focused
north of our area, but the highest amounts in southern Oregon will
likely be in Coos and western Douglas Counties. It is looking
more likely that all of southwest Oregon and northern Klamath
County would at least have a measureable amount of very light
overrunning rain on Friday morning. High pressure will follow
with rapidly improving conditions likely on Friday afternoon.

Model agreement decreases beyond Saturday. But, the pattern looks
to turn active yet again with a cold front Sunday into Sunday
night and a showery post-frontal air mass early next week.

AVIATION...09/12Z TAF CYCLE...VFR conditions will prevail into
Monday evening, except for patchy IFR cigs/vsbys in fog early this
morning in some of the valleys.  Areas of MVFR cigs in rain and fog
will develop over the coastal water Monday evening, spreading to the
coast and Coast Range Monday night with higher terrain becoming
obscured.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 4 AM to 5 PM PDT Tuesday for ORZ030-031.

CA...Wind Advisory from 4 AM to 5 PM PDT Tuesday for CAZ085.

Pacific Coastal Waters...Small Craft Advisory from 2 AM to 11 AM PDT
Tuesday for      PZZ350-356-370-376.      Small Craft Advisory for
hazardous seas from 11 AM to 11 PM PDT      Tuesday for PZZ350-356-
376.      Gale Warning from 2 AM to 11 AM PDT Tuesday for PZZ350-356-
370-376.      Hazardous Seas Warning from 11 AM to 11 PM PDT Tuesday
for      PZZ350-356-370-376.

BMS/BTL/DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:40 AM PDTSmall Craft AdvisoryMFR29 hr
Apr 9, 2:40 AM PDTHazardous Seas WarningMFR50 hr
Apr 9, 2:40 AM PDTSmall Craft Advisory for Hazardous SeasMFR50 hr
Apr 9, 3:44 AM PDTWind AdvisoryMFRKlamath, Lake35 hr
Apr 9, 2:32 PM PDTGale WatchMFR20 hr

Nearby

Gale Warnings in Oregon, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.